Tbilisi Mathematical Journal

On functional inequalities associated with Drygas functional equation

Youssef Manar and Elhoucien Elqorachi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In the paper, the equivalence of the functional inequality $$\|2f(x)+f(y)+f(-y)-f(x-y)\|\leq\|f(x+y)\|\;\;\;(x,y\in{G})$$ and the Drygas functional equation $$f(x+y)+f(x-y)=2f(x)+f(y)+f(-y)\;\;\;(x,y\in{G})$$ is proved for functions $f:G\rightarrow E$ where $(G, +)$ is an abelian group, $(E, \lt\cdot, \cdot\gt)$ is an inner product space, and the norm is derived from the inner product in the usual way.

Article information

Tbilisi Math. J., Volume 7, Issue 2 (2014), 73-78.

Received: 29 September 2014
Accepted: 17 November 2014
First available in Project Euclid: 12 June 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 39B62: Functional inequalities, including subadditivity, convexity, etc. [See also 26A51, 26B25, 26Dxx]
Secondary: 39B52: Equations for functions with more general domains and/or ranges

group Cauchy equation Quadratic equation Drygas equation


Manar, Youssef; Elqorachi, Elhoucien. On functional inequalities associated with Drygas functional equation. Tbilisi Math. J. 7 (2014), no. 2, 73--78. doi:10.2478/tmj-2014-0018. https://projecteuclid.org/euclid.tbilisi/1528768977

Export citation


  • J. Su An, On functional inequalities associated with Jordan-von Neumann type functional equations, Commun. Korean Math. Soc., 23 3 (2008), 371-376.
  • Y.-S. Cho and K.-W. Jun, The stability of functional inequalities with additive mappings, Bull. Korean Math. Soc., 46 1 (2009), 11-23.
  • S.-C. Chung, S.-B. Lee and W.-G. Park, On the stability of an additive functional inequality, Int. Journal of Math. Anal., 6 53 (2012), 2647-2651.
  • A. Ebadian, N. Ghobadipour, Th. M. Rassias and M. E. Gorjdi, Functional inequalities associated with Cauchy additive functional equation in non-Archimedean spaces, Disc. Dyn. Nat. Soc., 2011, Article ID 929824, 14 pages.
  • H. Drygas, Quasi-inner products and their applications, in: A.K. Gupta (Ed.), Advances in Multivariate Statistical Analysis, D. Reidel Publishing Co., 1987, pp. 13-30.
  • B. R. Ebanks, Pl. Kannappan and P. K. Sahoo, A common generalization of functional equations characterizing normed and quasi-inner product spaces, Canad. Math. Bull., 35 (3) (1992), 321-327.
  • E. Elqorachi, Y. Manar and Th. M. Rassias, Hyers-Ulam stability of the quadratic functional equation, Functional Equations in Mathematical Analysis, Springer optimization and its applications, V52 (2012), 97-105.
  • V. A. Faǐziev and P. K. Sahoo, On Drygas functional equation on groups, Int. J. Appl. Math. Stat., 7 (2007), 59-69.
  • A. Gilányi, Eine zur Parallelogrammgleichung aquivalente Ungleichung, Aequationes Math., 62 (2001), 303-309.
  • H.-M. Kim, J. Lee and E. Son, Approximate functional inequalities by additive mappings, J. Math. Ineq., 6 3 (2012), 461-471.
  • H.-M. Kim, S.-Y. Kang and I.-S. Chang, On functional inequalities originating from module Jordan left derivations, J. Ineq. Appl., 2008, Article ID 278505, 9 pages.
  • Y. H. Kwon, H. M. Lee, J. S. Sim, J. Yang and C. Park, Jordan-von Neumann type functional inequalities, J. Chungcheong Math. Soc., 20 3, September 2007.
  • Gy. Maksa and P. Volkmann, Caracterization of group homomorphisms having values in an inner product space, Publ. Math., 56 (2000), 197-200.
  • W.-G. Park, Hyers-Ulam stability of an additive functional inequality, Int. Journal of Math. Anal., 6 14 (2012), 681-686.
  • W.-G. Park and M. H. Han, Stability of an additive functional inequality with the fixed point alternative, Int. J. Pure Appl. Math., 77 3 (2012), 403-411.
  • C. Park, J. Su An and F. Moradlou, Additive functional inequalities in Banach modules, J. Ineq. Appl., 2008, Article ID 592504, 10 pages.
  • C. Park and J. R. Lee, Comment on "Functional inequalities associated with Jordan-von Neumann type additive functional equations", J. Ineq. Appl., 2012, 9 pages.
  • C. Park, Y. S. Cho and M.-H. Han, Functional inequalities associated with Jordan-von Neumann-type additive functional equations, J. Ineq. Appl., 2007, Article ID 41820, 13 pages.
  • J. Rätz, On inequality associated with the Jordan-von Neumann functional equation, Aequationes Math., 54 (2003), 191-200.
  • J. Roh and I.-S. Chang, Functional inequalities associated with additive mappings, Abs. Appl. Anal., 2008, Article ID 136592, 11 pages.
  • H. Stetkæ r, Functional equations on abelian groups with involution, II, Aequationes Math., V55 (1998), 227-240.
  • Gy. Szabo, Some functional equations related to quadratic functions, Glasnik Math., 38 (1983), 107-118.
  • P. Volkmann, Pour une fonction réelle $f$ l'inéquation $|f(x)+f(y)|\leq |f(x+y)|$ et l'équation de Cauchy sont équivalentes, Proc. of the Twenty-third International Symposium on Functional Equations (Gargnano, Italy, 1985), Centre for Information Theory, Faculty of Mathematics, University of Waterloo, Waterloo, Ontario, Canada, 43.